I think the more he eats,the higher his blood sugar(BS) will be. Normally, it takes about3- 4 hour to let the BS back to the range of measurement before he ate. The half life of metformin is about 6 hours, therefore it will take much longer than an hour for metformin to even start working.that is why the BS was going up even he took the metformin an hour After he ate the banana 2 hour ago.BS went up to 302 is related to that banana.My suggestion is try not to eat for 4 hours ,then repeat the BS test and see whether the BS is going down. If it goes back to 102-120 where he was at before, then you know the high BS was from food rather than the chemotherapy. To answer whether your husband ' s chemotherapy,which I assume he is still on Gemzar alone will cause him to have high BS( hyperglycemia) or not, the answer is yes, it is around 30% especially when use with cisplatin together.
Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.